Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2006, 4:48 AM CDT for Linn County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 4:48 AM CDT (09:48 UTC)
- Expired
- Aug 10, 2006, 5:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:33 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:32 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 10, 3:32 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CDT THU AUG 10 2006 .DISCUSSION... MAIN FEATURE OF NOTE THIS MORNING IS STRONG MCS OVER NEB. RADAR AND SATELLITE TRENDS INDICATE MCS IS MAKING A RIGHT TURN AND MOVING MORE ENE OR E...AND LAST COUPLE OF SCANS INDICATE WEAKENING TREND. PERSISTENT AREA OF STRENGTHENING TSRA HAS MOVED ACROSS NRN IA THIS MORNING AS WELL...AND SMALLER CELLS WERE DEVELOPING ROUGHLY ALONG A LINE FROM DEWITT IA TO PRINCETON IL. RADAR TRENDS INDICATE THOSE AREAS OF CONVECTION MAY BE TRYING TO LINK INTO A BAND. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES WEAK WARM FRONT FEATURE EXTENDING ACROSS THE DAKOTAS/MN THROUGH WI. 850MB MOISTURE HAD POOLED OVER SRN MN/NRN IA. 500MB ANALYSIS INDICATED SERIES OF WEAK SHORTWAVES...INCLUDING ONE OVER IA/NWRN MO/KS...ONE IN THE CTRL DAKOTAS...AND TROUGH AXIS ACROSS MT/ID/UT...AS WELL AS AN UPPER RIDGE ACROSS MB/SASK/MT. UPPER-LEVEL JET RIGHT ENTRANCE REGION WAS DIRECTED TOWARD ERN NEB/WRN IA...WITH JET CURVING ACROSS MN/WI/MI/OH/PA. 07Z MSAS ANALYSIS INDICATES SURFACE LOW EXTENDS FROM ERN NEB SWWD TOWARD NWRN KS. SFC WARM FRONT WAS EVIDENT FROM ERN NEB TO NEAR KCNC TO KGBG TO KVYS...WITH VERY MOIST POOL OF DEWPOINTS IN THE MID 70S ACROSS IA/IL. PROFOUND LACK OF MODEL ABILITY TO DEPICT ONGOING CONVECTION THIS MORNING... AS STRONG MCS OVER NEB/WRN IA DOES NOT SHOW UP IN ANY OF THE MODELS. THIS OBVIOUSLY CREATES A LACK OF CONFIDENCE IN MODEL RESOLUTION OF THE NEXT 12-24 HR AND REALLY IN ALL OF THE RUNS. AS A RESULT...FORECAST IS LOW CONFIDENCE AND BASED MAINLY ON PATTERN RECOGNITION AND PERSISTENCE AS WELL AS BLEND OF MODEL SOLUTIONS. ELEVATED TSRA CURRENTLY DEVELOPING SHOULD PERSIST THROUGH MORNING...AND EXPECT MCS TO PERSIST THROUGH MORNING AS WELL...ENTERING THE CWA BY MID-MORNING. HAVE POPS IN THE LIKELY CATEGORY FOR MUCH OF THE CWA THIS MORNING...TAPERING TO CHANCES AS ACTIVITY FIZZLES AND MOVES EASTWARD DURING THE LATE MORNING/AFTERNOON. FAVORED LOCATION FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON/EVENING DEPENDS STRONGLY ON LOCATION OF WARM FRONT...WHICH WILL HAVE A HARD TIME PROGRESSING NORTH INTO CLOUD DEBRIS. EXPECT IT TO LINGER ALONG THE IA/MO BORDER OR ACTUALLY SAG SOUTHWARD BACK INTO MO. LOWER CAPES N OF THE BOUNDARY WOULD LIMIT SEVERE POTENTIAL...WHILE AREAS ALONG AND SOUTH OF THE BOUNDARY SHOULD DEVELOP TSRA IN THE AFTERNOON AND EVENING. HAVE JUST CHANCE POPS SOUTH WITH THEORY THAT FRONT WILL BE SOUTH OF THE CWA. TEMPS TODAY ARE AGAIN TRICKY WITH POTENTIAL FOR CLOUDS TO MUDDY THE FORECAST...AND HAVE GONE TO LOW END OF GUIDANCE FOR TODAY. HAVE INCLUDED SLIGHT CHANCE OF PRECIP ON FRI AS SEVERAL RUNS OF THE NAM AND ECMWF HAVE INDICATED PRECIP AS A WAVE PASSES THROUGH THE GREAT LAKES AND RIGHT ENTRANCE REGION OF JET MOVES ACROSS CWA. WITH SO MUCH MOISTURE IN THE AIR...HARD TO LEAVE FORECAST DRY GIVEN THAT MUCH SUPPORT FOR PRECIP. DID KEEP SAT INTO SUN DRY AS HIGH SHOULD BE BETTTER ENTRENCHED IN THE CWA WITH DRY AIR ADVECTION SAT. RETURN FLOW KICKS IN AGAIN SUN AS HIGH PULLS EASTWARD...BUT NEXT FRONT IS STILL WELL UPSTREAM ON SUN. OVERALL...KEPT TEMPS CLOSE TO GUIDANCE AND KEPT PERSISTENCE OF FORECAST FROM LAST SEVERAL MORNINGS. MADE NO CHANGES TO DAYS 4-7. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && MAYES
Hazardous weather outlook, Aug 9, 5:06 AM CDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 AM CDT WED AUG 9 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 506 AM CDT WED AUG 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...MAINLY NORTH OF HIGHWAY 34. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY MAY PRODUCE LOCALLY HEAVY RAINFALL WITH SOME RAINFALL TOTALS UP TO TWO INCHES. SOME LOCATIONS MAY SEE PONDING IN ROADWAYS AND LOW-LYING AREAS...AS WELL AS RAPID RISES IN SMALLER STREAMS...WITH THIS RAIN. LATER THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN WESTERN IOWA. THESE STORMS WILL ORGANIZE INTO A COMPLEX THAT MOVES ACROSS EASTERN IOWA...WESTERN ILLINOIS...AND NORTHEASTERN MISSOURI LATE THIS EVENING AND OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...MAINLY WEST OF A LINE FROM IOWA CITY TO GALESBURG. THE PRIMARY THREAT WOULD BE FROM DAMAGING WINDS...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. HEAVY RAINS COULD PRODUCE PONDING IN ROADWAYS AND LOW-LYING AREAS...AS WELL AS RAPID RISES IN SMALLER STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON THURSDAY...AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THERE IS STILL UNCERTAINTY IN AREAS MOST AT RISK FOR SEVERE WEATHER...AS THE RISK DEPENDS ON THE LOCATION OF A WARM FRONT THAT IS EXPECTED TO BE ACROSS ILLINOIS...MISSOURI...AND IOWA. ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES WITH REPORTS OF HEAVY RAINFALL...LOCALIZED FLOODING...HIGH WINDS AND WIND DAMAGE...OR OTHER SEVERE WEATHER. MAYES
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:24 AM CDT | Severe Thunderstorm Warning | DVN | Benton | 51 min |
| Aug 10, 5:06 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 39 min |
| Aug 10, 5:31 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 44 min |
| Aug 10, 6:03 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 42 min |
| Aug 10, 6:47 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.